Georgia, 2011Hail and Damaging Winds in Georgia, June 24, 2011
June 24, 2011 · NWS FFC · 25 events in 16 counties and zones
A persistent and strong subtropical ridge centered across the Southern Plains continued to provide Georgia with an unstable northwest flow aloft. A series of upper-level disturbances were embedded within the flow, each generating rounds of thunderstorms across the Tennessee Valley which progressively moved southeast into Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $471,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent and strong subtropical ridge centered across the Southern Plains continued to provide Georgia with an unstable northwest flow aloft. A series of upper-level disturbances were embedded within the flow, each generating rounds of thunderstorms across the Tennessee Valley which progressively moved southeast into Georgia. This pattern remained in place through much of June and into early July, for that matter. A quasi-stationary front extended westward from the Carolinas and Tennessee westward into Oklahoma. Numerous convective outflow boundaries were noted throughout the Tennessee Valley and the Carolinas. A complex of thunderstorms moved into north Georgia during the mid-afternoon and steadily propagated southward into central Georgia during the evening before diminishing. Many reports of damaging wind and some hail were reported during this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 24, 12:52 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 24, 12:52 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT FRI JUN 24 2011
.PREV DISCUSSION... /ISSUED 948 AM EDT FRI JUN 24 2011/
UPDATE...
HAVE TRANSITIONED TO NORTHWEST FLOW ALOFT AND WILL SEE EMBEDDED
SHORTWAVES AFFECTING THE CWA THROUGH AT LEAST THE EARLY PART OF
THE WEEKEND. SHORTWAVE WILL MOVE INTO NORTHWEST GEORGIA THIS
AFTERNOON AND EXPECTING THIS TO BE THE BEST AREA FOR POPS TODAY.
WITH SOME LIGHT SHOWERS ALREADY NOTED IN TENNESSEE...INCREASED
POPS AFTER 11 AM TO A SLIGHT CHANCE ACROSS THE NORTH. ALSO
INCREASED GENERALLY THE SAME AREA TO A CHANCE FOR THE AFTERNOON.
LOW CLOUDS ARE HANGING ON THIS MORNING AND UPDATED TO INCREASE
CLOUD COVERAGE THIS MORNING BUT DECREASE IT THIS AFTERNOON...SO
MOSTLY CLOUDY THIS MORNING SHOULD GIVE WAY TO MOSTLY SUNNY THIS
AFTERNOON.
11
PREV DISCUSSION... /ISSUED 733 AM EDT FRI JUN 24 2011/
SHORT TERM /TODAY THROUGH SUNDAY/...
CURRENT SATELLITE LOOP SHOWS A LARGE MOISTURE PLUME EXTENDING FROM
JUST OFF THE NEW ENGLAND COAST...DOWN INTO THE CENTRAL GULF OF
MEXICO...AND ACROSS CENTRAL MEXICO. THIS PLUME IS STRETCHING
ACROSS GA BRINGING IN LOW TO MID LEVEL CLOUDS ACROSS THE STATE
THIS MORNING. A BROAD UPPER LEVEL TROUGH AFFECTING MOST OF THE
EASTERN U.S. WILL SWING EAST AS THE MAIN UPPER LEVEL LOW ROTATES
NORTHEASTWARD INTO CANADA. THE UPPER LEVEL FLOW BECOMES A BIT MORE
NORTHWESTERLY ALLOWING A SERIES OF WEAK WAVES TO MOVE SE OUT OF
THE NORTHERN AND CENTRAL PLAINS THROUGH THE WEEKEND. THE MAIN
SHORTWAVE WILL STAY NORTH OF THE AREA THROUGH SUNDAY...BUT CANT
RULE OUT SOME DIURNALLY DRIVEN ISOLATED CONVECTING ACROSS THE STATE
TODAY AND SATURDAY. EXPECTING TEMPS TO BE A BIT WARMER TODAY...BUT
IT WILL DEPEND ON JUST HOW FAST THE LOW CLOUDS CAN BURN OFF AS TO
JUST HOW WARM IT WILL GET. THINKING WILL KEEP SOME CLOUDS OVER THE
AREA PRETTY MUCH ALL DAY BUT SHOULD START TO SEE THEM THIN SOME BY
LATE AFTERNOON. IF THIS HAPPENS COULD SEE TEMPS IN THE UPPER 80S TO
LOWER 90S TODAY. MAIN MOISTURE PLUME SHOULD MOVE EAST OF THE AREA
SAT ALLOWING CLOUDS TO MOVE EAST OF THE AREA AS WELL. SHOULD SEE
TEMPS MAINLY IN THE 90S SAT AND SUN.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LEVEL NORTHWESTERLY FLOW CONTINUES THROUGH THE BEGINNING OF
NEXT WEEK...BUT AN UPPER LEVEL RIDGE BUILDS EAST OUT OF TEXAS AND
PUSHES ITS WAY INTO GA MON NIGHT. THIS RIDGE PUSHES THE MAIN AREA
OF NW MOISTURE FLOW EAST OF THE STATE. AT THE SAME TIME THE MODELS
ARE SHOWING WHAT APPEARS TO BE THE FIRST TROPICAL WAVE DEVELOPING
OVER THE YUCATAN PENINSULA TUE AND PUSHING IT WEST INTO THE TX/MX
GULF COAST BY THU. BOTH THE GFS AND ECMWF SHOW THIS WAVE
DEVELOPING. THEY ARE A BIT DIFFERENT ON TIMING...LOCATION...AND
INTENSITY...BUT THEY BOTH SHOW THE UPPER LEVEL RIDGE OVER TX
KEEPING THE BEST MOISTURE SOUTH OF OUR AREA. BOTH GFS/ECMWF ALSO
CONTINUE TO SHOW THERE WILL STILL BE ENOUGH MOISTURE AROUND FOR
DIURNALLY DRIVEN CONVECTION. WILL CONTINUE WITH LOW CHANCE TO
SLIGHT CHANCE POPS THROUGH DAY 7. DAY TIME HIGHS WILL BE MAINLY IN
THE 90S THROUGH DAY 7 ALSO.
&&
.AVIATION...
18Z UPDATE...
MAIN FORECAST CONCERN THIS PERIOD IS DEVELOPING CONVECTION OVER
PORTIONS OF NORTH GEORGIA. CONVECTIVE MODELS SHOWING STORMS
HOLDING TOGETHER AND PUSHING INTO ATL TAF SITES BETWEEN 22-00Z.
OTHERWISE VFR CONDITIONS ANTICIPATED...WITH WEST TO NORTHWEST
WINDS. WIND SPEEDS WILL DIMINISH OVERNIGHT TO NEAR 5KTS...
INCREASING ONCE AGAIN TOMORROW AFTERNOON.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE IN WINDS...CIGS...VISIBILITIES.
MEDIUM CONFIDENCE IN CONVECTION/WEATHER.
12
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 93 69 97 68 / 30 40 40 30
ATLANTA 89 72 94 72 / 40 40 40 30
BLAIRSVILLE 83 64 87 63 / 40 20 40 30
CARTERSVILLE 90 65 93 64 / 40 40 40 30
COLUMBUS 91 72 95 72 / 20 30 40 30
GAINESVILLE 90 70 92 69 / 40 40 40 30
MACON 93 72 95 70 / 20 30 40 30
ROME 89 67 95 66 / 40 40 40 30
PEACHTREE CITY 90 67 94 66 / 30 40 40 30
VIDALIA 91 73 94 73 / 20 20 40 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
12
Hazardous weather outlook, Jun 24, 2:00 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT FRI JUN 24 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
300 PM EDT FRI JUN 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON.
ISOLATED THUNDERSTORMS MAY BE SEVERE IN NORTH GEORGIA THIS
AFTERNOON AND EVENING.
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE INTO NORTH
GEORGIA THIS AFTERNOON AND THEN REMAIN STATIONARY TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
DAMAGING WINDS...LARGE HAIL AND CLOUD TO GROUND LIGHTNING.
.DISCUSSION...
DAYTIME HEATING WILL AID IN THUNDERSTORM DEVELOPMENT AHEAD OF THE
SURFACE BOUNDARY THIS AFTERNOON. CAPE VALUES WILL INCREASE TO 1500 TO
2000 WITH LIFTED INDEX VALUES FALLING TO NEAR -4.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 24, 12:44 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT FRI JUN 24 2011
GAZ006>008-015-241830-
144 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN UNION...
LUMPKIN...FANNIN AND GILMER COUNTIES UNTIL 230 PM EDT...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM ELLIJAY TO JONES MILL TO BIG FROG
MOUNTAIN...MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS UNION...
LUMPKIN...FANNIN AND GILMER COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE EAST ELLIJAY...ELLIJAY...
MOUNTAINTOWN...HIGDON...COLWELL...JONES MILL...BLUE RIDGE...CHERRY
LOG...ROY...MINERAL BLUFF...PISGAH...LOVING...MORGANTON...MARION AND
HEMP.
&&
LAT...LON 3489 8387 3452 8391 3459 8419 3462 8419
3460 8422 3460 8425 3467 8459 3497 8456
TIME...MOT...LOC 1742Z 280DEG 31KT 3481 8444Special weather statement, Jun 24, 1:04 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT FRI JUN 24 2011
GAZ009-241830-
204 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TOWNS COUNTY UNTIL 230 PM EDT...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TATE CITY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TOWNS
COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PLUM ORCHARD GAP SHELTER...TITUS AND TATE CITY.
&&
LAT...LON 3499 8354 3495 8354 3494 8355 3493 8359
3492 8359 3491 8360 3493 8366 3499 8364
3500 8355
TIME...MOT...LOC 1804Z 287DEG 24KT 3497 8355Special weather statement, Jun 24, 1:30 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT FRI JUN 24 2011
GAZ006-008-009-015-016-241915-
230 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITE...UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES UNTIL 315 PM
EDT...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARGRET...MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHITE...
UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CAMP MERRILL...HAWK
MOUNTAIN SHELTER...JONES CREEK...STOVER CREEK SHELTER...DIAL...
HURST...LOVING...GOOCH MOUNTAIN SHELTER...OWLTOWN...BLAIRSVILLE...
SUCHES AND BLOOD MOUNTAIN SHELTER.
&&
LAT...LON 3493 8358 3488 8365 3482 8365 3480 8367
3477 8363 3475 8362 3465 8365 3454 8362
3464 8421 3466 8423 3467 8424 3494 8422
3500 8378 3499 8358
TIME...MOT...LOC 1829Z 282DEG 31KT 3471 8411Special weather statement, Jun 24, 1:50 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT FRI JUN 24 2011
GAZ001>005-241930-
250 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES UNTIL 330
PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREGORY TO WILDWOOD...MOVING EAST AT 40
MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES THROUGH 330
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAKEVIEW...MORGANVILLE...WILDWOOD...NEW ENGLAND...GRAYSVILLE...FORT
OGLETHORPE...CHATTANOOGA VALLEY...FAIRVIEW...TENNGA...INDIAN
SPRINGS...CHICKAMAUGA...NOBLE...SALEM...BLUE SPRING AND BEAUMONT.
&&
LAT...LON 3499 8462 3486 8462 3469 8511 3495 8557
3499 8522 3500 8469
TIME...MOT...LOC 1850Z 277DEG 33KT 3499 8477 3498 8510
3493 8537Event by event
12 thunderstorm wind, 9 hail, 4 lightning. Local standard time, as filed.
Hail, Lumpkin
- When
- June 24, 2:10 PM EST to 2:19 PM EST
- Where
- Lumpkin County, 1 mi NW of Dahlonega to 4 mi ESE of Dahlonega
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -83.992
The Lumpkin County Emergency Management Director relayed reports of a brief period of quarter-sized hail just northwest of Dahlonega, with mostly nickel-sized hail on the north and northeast side of Dahlonega. The public observed nickel-sized hail between Dahlonega and Garland in the southeast part of the county. There was also one tree down on Longbranch Road at GA 115W.
Thunderstorm Wind, Gilmer
- When
- June 24, 2:17 PM EST to 2:20 PM EST
- Where
- Gilmer County, 1 mi NW of Cherry Log to 1 mi SE of Cherry Log
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.790, -84.392
The Gilmer County Emergency Management Director reported that up to seven trees were down in the northeast part of the county near Cherry Log.
Hail, Gilmer
- When
- June 24, 2:28 PM EST to 2:47 PM EST
- Where
- Gilmer County, Cherry Log to Pisgah
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.780, -84.380
The Gilmer County Emergency Management Director reported that penny-sized hail fell across the northeast part of the county between Cherry Log and Pisgah.
Thunderstorm Wind, Catoosa
- When
- June 24, 2:33 PM EST to 2:38 PM EST
- Where
- Catoosa County, Ft Oglethorpe to Ringgold
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 34.950, -85.270
The Catoosa County 911 Center reported that about six trees and power lines were down in the northwest part of the county near Fort Oglethorpe.
Hail, Catoosa
- When
- June 24, 2:33 PM EST to 2:40 PM EST
- Where
- Catoosa County, Indian Springs to Ringgold
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.950, -85.170
The public observed nickle-sized hail near Ringgold.
Thunderstorm Wind, Walker
- When
- June 24, 2:43 PM EST to 2:47 PM EST
- Where
- Walker County, 4 mi WSW of Fairview to 1 mi N of Chickamauga
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 34.928, -85.365
The Walker County 911 Center reported that up to five trees and one power line were down just north of Chickamauga in northern Walker county.
Thunderstorm Wind, Dade
- When
- June 24, 3:10 PM EST to 3:15 PM EST
- Where
- Dade County, Cole City to Trenton
- Measured
- 47 kt (54 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 34.950, -85.570
The Dade County 911 Center reported that up to five trees were down in the Poplar Springs Road area.
Thunderstorm Wind, Gilmer
- When
- June 24, 3:30 PM EST to 3:45 PM EST
- Where
- Gilmer County, 6 mi NW of Ellijay to Cartecay
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.761, -84.555
The Gilmer County Emergency Management Director reported that four trees were blown down from another round of thunderstorms. The first thunderstorm was an isolated cell that only affected the northeast part of the county. The second area of thunderstorm activity was a line that moved across the entire county from northwest to southeast.
Lightning, Whitfield
- When
- June 24, 3:32 PM EST
- Where
- Whitfield County, 0.41 mi W of Toonnerville
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -84.887
The Whitfield County Emergency Management Director reported that a commercial structure on Beaverdale Road was set on fire by lightning. No specific details regarding damages were provided.
Thunderstorm Wind, Floyd
- When
- June 24, 4:07 PM EST to 4:47 PM EST
- Where
- Floyd County, Armuchee to 6 mi ESE of Rome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 34.370, -85.170
The Floyd County 911 Center reported that at least nine trees were down across the county, mainly just southwest of Rome.
Hail, Floyd
- When
- June 24, 4:51 PM EST to 4:57 PM EST
- Where
- Floyd County, 2 mi SW of Lindale to 5 mi SSE of Lindale
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.160, -85.205
The Floyd County Emergency Management Director observed penny-sized hail just south of Lindale near Silver Creek.
Hail, Cobb
- When
- June 24, 4:55 PM EST to 5:00 PM EST
- Where
- Cobb County, 0.5 mi N of Acworth to 1.7 mi N of Kennesaw
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.087, -84.670
The Cobb County Emergency Management Director reported penny-sized hail near Acworth.
Thunderstorm Wind, Cherokee
- When
- June 24, 5:01 PM EST to 5:07 PM EST
- Where
- Cherokee County, 2 mi W of Oak Grove to 3 mi W of Woodstock
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.080, -84.655
The Cherokee County Emergency Management Director reported that three trees were down in the far southwestern portion of the county.
Thunderstorm Wind, Douglas
- When
- June 24, 5:12 PM EST to 5:13 PM EST
- Where
- Douglas County, 1.15 mi WNW of Midway
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.754, -84.719
The Douglas County Emergency Management Director reported that a tree was blown down onto a home on Cherokee Drive in Douglasville.
Thunderstorm Wind, Cobb
- When
- June 24, 5:20 PM EST to 5:25 PM EST
- Where
- Cobb County, 5 mi NE of (Mge)dobbins Afb Mar to Mt Bethel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.951, -84.438
An off duty meteorologist reported that several large trees were down in a small area in the northeast part of Cobb county, approximately five miles northeast of Dobbins Air Force Base.
Hail, Fulton
- When
- June 24, 5:25 PM EST to 5:28 PM EST
- Where
- Fulton County, 0.76 mi NNW of Atlanta to 0.43 mi ENE of Atlanta
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.780, -84.405
The Emergency Manager for the Georgia Institute of Technology observed penny-sized hail on the Georgia Tech Campus.
Hail, Haralson
- When
- June 24, 5:26 PM EST to 5:47 PM EST
- Where
- Haralson County, 1.34 mi WSW of Poplar Springs to Buchanan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.790, -85.300
The public observed quarter-sized hail on Jacksonville Road north of Tallapoosa and west of Buchanan. WSR-88D radar data suggests that similar-sized hail likely continued to the northeast and toward Buchanan.
Hail, Clarke
- When
- June 24, 5:33 PM EST to 5:37 PM EST
- Where
- Clarke County, 1.8 mi E of Athens to Winterville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.950, -83.349
The public observed penny-sized hail on the east side of Athens.
Thunderstorm Wind, Douglas
- When
- June 24, 6:08 PM EST
- Where
- Douglas County, Chapel Hill
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 33.680, -84.720
The Douglas County 911 Center reported that a tree fell on a vehicle on Bomar Road in Chapel Hill.
Thunderstorm Wind, Carroll
- When
- June 24, 6:32 PM EST to 7:11 PM EST
- Where
- Carroll County, 8.5 mi WNW of Bowdon to 7 mi ESE of Carrollton
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.577, -85.386
The Carroll County 911 Center reported that at least 10 trees were down across the county.
Hail, Coweta
- When
- June 24, 6:40 PM EST to 6:55 PM EST
- Where
- Coweta County, Thomas Xrds to 4 mi SE of Thomas Xrds
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.400, -84.680
An amateur radio operator relayed a report of intermittent penny-sized hail from the Thomas Crossroads area.
Lightning, Coweta
- When
- June 24, 6:41 PM EST
- Where
- Coweta County, Newnan
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.370, -84.800
The Coweta County 911 Center reported that a power pole was struck and taken out by a lightning strike.
Lightning, Coweta
- When
- June 24, 6:49 PM EST
- Where
- Coweta County, Sharpsburg
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.330, -84.650
The Coweta County 911 Center reported that a home in Sharpsburg was struck by lightning. No fire ensued and damages were minor.
Thunderstorm Wind, Coweta
- When
- June 24, 7:12 PM EST to 7:48 PM EST
- Where
- Coweta County, Roscoe to Sharpsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 33.500, -84.820
The Coweta County 911 Center reported that at least 11 trees were down across the county.
Lightning, Fayette
- When
- June 24, 7:19 PM EST
- Where
- Fayette County, 1.37 mi WNW of Fytville McCombs Arp
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 33.385, -84.493
The Fayette County Emergency Manager reported that lightning struck a large home on Isleworth Way in Whitewater Creek Estates on the south side of Fayetteville. The structure suffered extensive damage from the resulting fire.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Wyoming, June 24 to 25, 2011$755,000 · 3 events
- Flash Flooding and Hail in Alabama, June 24 to 28, 2011$104,000 · 1.75 in hail · 42 events
- Flood in Wyoming, June 24 to 30, 2011$665,000 · 1 event
- Hail and Damaging Winds in Mississippi, June 24, 2011$243,000 · 1.75 in hail · 11 events
- Flood in Wyoming, June 24 to 29, 2011$160,000 · 1 event
- Hail and Damaging Winds in Florida, June 24 to 28, 2011$68,000 · 1.75 in hail · 16 events
- Hail in South Dakota, June 24, 2011$100,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 24, 2011$46,000 · 3 in hail · 19 events
- Flash Flooding and Heavy Rain in North Dakota, June 24, 2011$95,000 · 3 events
- Hail and Damaging Winds in New Jersey, June 24, 20113 injured · $1,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, June 24, 2011$30,000 · 1 in hail · 6 events
- Flooding in California, June 24 to 30, 2011$32,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327743, 327816, 327821, 327808, 327810, 327814, 327811, 327820, 327815, 327823, 327833, 327859, 327836, 327849, 330188, 327852, 327844, 327858, 327855, 327840, 327860, 327837, 327856, 327853, 330191.